MAUDE Adverse Event Report: Alcon Research, LLC - Houston UNITY TOTAL PLUS Posterior Procedure Pack; General surgery tray (kit)

Alcon Research, LLC - Houston UNITY TOTAL PLUS Posterior Procedure Pack; General surgery tray (kit)
Catalog Number 8065000331
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported a failure of a failure of the cutting probe in the kit, stating that the probe would only aspirate and would not cut during vitrectomy surgery.The surgery was completed on same day, after replacing the product with new one.There was patient contact with suspect product but no impact to the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS Posterior Procedure Pack
Common Device Name
General surgery tray (kit)
Manufacturer (Section D)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50853746
Report Number1644019-2026-04870
Device Sequence Number10053626
Product Code LRO
UDI-Device Identifier00380650003317
UDI-Public(01)00380650003317(17)280331(11)260404(10)181ATW
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000331
Device Lot Number181ATW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured04/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS Console
Patient SexFemale